MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA FOLEY CATHETER INSERTION TRAY; FOLEY TRAY

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA FOLEY CATHETER INSERTION TRAY; FOLEY TRAY
Model Number 802130
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that one of the insertion trays were opened on the last order, so they threw the tray away and did not use it due to risk of infection.
 
Event or Problem Description
It was reported that one of the insertion trays were opened on the last order so the patient thrown the tray away and did not use it due to the risk of infection.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample returned for evaluation.A potential root cause for this failure mode could be due to insufficient package design that did not protect the product from elements during shipping and storage.It was unknown whether the device had met specifications.The product used for the treatment purposes.It was unknown whether the product had caused the reported failure.The device was not returned for evaluation.The lot number was unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: "directions for use: 1) remove tray lid 2) place under pad beneath patient, plastic side down.3) put on cuffed gloves 4) position drape on patient 5) open lubricant.Lubricate catheter 6) open packet of swabs 7) prep patient with swabs 8) proceed with catheterization in usual manner.To inflate catheter, simply insert tip of water filled syringe gently into valve (do not over penetrate) and depress plunger.Instill entire amount of sterile water.9) to deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe stick in the valve.If you notice slow or no deflation reseat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol the valve arm may be severed.If this fails contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur care should be taken to assure that all balloon fragments have been removed from the patient.Warning : after use, the product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.The ifu currently instructs the user on the proper method to use this device to avoid undue injury to the patient and damage to the product." the device was not returned.

Brand Name
BARDIA FOLEY CATHETER INSERTION TRAY
Common Device Name
FOLEY TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11012932
Report Number1018233-2020-21702
Device Sequence Number4242458
Product Code OHR
UDI-Device Identifier00801741018275
UDI-Public(01)00801741018275
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number802130
Device Catalogue Number802130
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;